MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old patient required a mira-flex microcatheter for an angiography procedure.When the operator injected contrast, the hub and strain relief separated from the catheter.The procedure was completed with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional method code: device not returned (4114).Investigation ¿ evaluation.Chengdu chengfu med.Equip.Co in china informed cook of an incident involving a mira-flex microcatheter.On (b)(6)2020, during angiography of a liver cancer interventional surgery, the white tip detached from the catheter.This occurred when the operator injected contrast.The procedure was completed using a new device.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a supplier investigation, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer provided images of the device that failed.From the images, the proximal fitting and the strain relief are separated from each other and the catheter¿s shaft.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is felt between the vessel and catheter, or between the catheter and wire guide, verify the cause of resistance by fluoroscopy remove the catheter and wire guide as a unit.Damage may occur to the catheter and/or wire guide.¿ precautions: ¿the miraflex 18 microcatheter fits through any angiographic catheter that accepts a 0.035 inch wire guide.Instructions for use: ¿using standard technique, place appropriate angiographic catheter or guiding catheter into the vascular system.¿ ¿remove the catheter spiral holder from its sealed packaging.¿ ¿attach a syringe filled with heparinized saline solution or sterile water to luer lock fitting of the catheter holder.¿ ¿introduce the microcatheter and wire guide assembly through the hemostatic valve.¿ ¿using fluoroscopy, introduce the microcatheter and wire guide assembly into the vascular system, making sure the wire guide is always head of the catheter.¿ the investigation found that the affected component is supplied to cook from lake region medical.Cook requested that the supplier investigate this occurrence.The supplier reviewed the device history record for the raw material lots and found all tensile strength values exceeded the cook and iso specification.During investigation, ten (10) additional lots for the same item number were reviewed and all tensile strengths values exceeded the specification as well.The supplier concluded all the tensile strengths exceeded cook and iso specification; therefore, the supplier concluded no corrections are required.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related raw material and subassembly lots record no related nonconformances.A database search was completed on the lot and no additional complaints were found.The raw material lots fulfilled additional final lots.A database search was completed on these lots and no additional complaints were found.Cook also investigated the supplier lots for the complaint devices and found no trends.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances and no additional complaints from the same lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.It is possible that excessive pressure was applied during the flushing stage.Based on the information provided, the examination of returned product, and the results of the supplier investigation, it was concluded that a component failure, without manufacturing or design deficiency, contributed to the failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.Upon further review, this event is not reportable.There is no information confirming reportable device malfunction or serious injury.Replacement of device to complete procedure is negligible harm and does not meet the criteria for a serious injury, per 21 cfr part 803.3.Additionally, a review of risk documentation does not indicate that this event is likely to cause serious injury if it were to reoccur.As there are no previously recorded incidences of serious injury due to microcatheter strain relief separation, and it is not likely that serious injury would result if the event were to recur, per 21cfr part 803.50 the complaint event is considered not reportable.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key10462385
Report Number1820334-2020-01576
Device Sequence Number19567850
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)220410(10)9925594
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number9925594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/06/2020
03/21/2022
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/13/2020
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight52 KG